By Topic

Order statistic distributions with multiple windows

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
C. G. Boncelet ; Dept. of Electr. Eng., Delaware Univ., Newark, DE, USA

Algorithms for computing the distributions of order statistic related estimators with moving or multiple windows are presented. These algorithms may be used to compute joint distributions of moving window estimators, such as moving median filters, or of estimators made from ranking operations on multiple windows, such as many stacked or morphological filters. The presented algorithms make no distributional assumptions on the underlying random variables, but do make assumptions on the dependency between them. For instance, the random variables may be independent, Markov, or Markov-corrupted by an independent noise source. Unlike other approaches, these algorithms have polynomial complexity in the number of random variables. How these algorithms may be easily implemented is shown. Finally, two computational examples of the behavior of median filters are given

Published in:

IEEE Transactions on Information Theory  (Volume:37 ,  Issue: 2 )